Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 111, NWS La Crosse, WI

July 10, 20084 counties in Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 10, 2008, 3:16 PM CDT for 4 counties in Wisconsin. It was in force for 59 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 3:16 PM CDT (20:16 UTC)
Expired
Jul 10, 2008, 4:15 PM CDT
In force
59 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Jackson County, WI, La Crosse County, WI, Monroe County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 25 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 3:17 PM CDTTSTM WND GST 58La Crosse, WI
Jul 10, 3:18 PM CDTTSTM WND GST 58La Crosse, WI
Jul 10, 3:19 PM CDTHAIL 0.88Holmen, WI
Jul 10, 3:20 PM CDTHAIL 0.75Onalaska, WIONALASKA HIGH SCHOOL
Jul 10, 3:23 PM CDTTSTM WND GST 454 E La Crosse, WIAT NWS LA CROSSE.
Jul 10, 3:27 PM CDTTSTM WND DMG4 Nne Stoddard, WINUMEROUS LARGE BRANCHES DOWN.
Jul 10, 3:36 PM CDTTSTM WND GST 551 S Rockland, WI
Jul 10, 3:44 PM CDTTSTM WND GST 552 S Sparta, WIREPORTED AT EXIT 25 ALONG INTERSTATE 90.
Jul 10, 3:45 PM CDTTSTM WND DMG3 Ene Westby, WIE58 MPH WIND GUST-SIDING BLOWN OFF HOME
Jul 10, 3:46 PM CDTTSTM WND DMG2 N Cataract, WITREES DOWN.
Jul 10, 3:48 PM CDTHAIL 0.25Newry, WIWIND GUSTS TO 50 MPH AS WELL.
Jul 10, 3:50 PM CDTTSTM WND GST 583 Ene Westby, WISIDING BLOWN OFF BUILDING ALONG WITH LARGE TREE LIMBS DOWN. CORRECTED LOCATION FROM WEST ALBANY IN WABASHA COUNTY TO WESTBY IN VERNON COUNTY.
Jul 10, 3:54 PM CDTTSTM WND GST 501 N Sparta, WIALSO PEA SIZED HAIL.
Jul 10, 3:57 PM CDTTSTM WND DMGViroqua, WIPOWER LINES KNOCKED DOWN.
Jul 10, 3:58 PM CDTTSTM WND GST 608 W Tomah, WIAT CAMP GROUND NEAR FORT MCCOY.
Jul 10, 4:08 PM CDTTSTM WND GST 65Tunnel City, WI
Jul 10, 4:09 PM CDTTSTM WND GST 70Warrens, WI
Jul 10, 4:20 PM CDTTSTM WND GST 602 N Tomah, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 12:06 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1956 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 102016
SVRARX
WIC053-063-081-123-102115-
/O.NEW.KARX.SV.W.0111.080710T2016Z-080710T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
316 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERNON COUNTY IN SOUTHWEST WISCONSIN...
  JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 415 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
  ROUGHLY ALONG A LINE EXTENDING FROM WHITEHALL TO NORTH BEND TO
  FRENCH ISLAND TO HOKAH...MOVING EAST AT 50 MPH. THIS WARNING       
  EXTENDS THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR LA CROSSE     
  VERNON COUNTY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LA CROSSE AND FRANKLIN AROUND 320 PM...
  WEST SALEM AROUND 325 PM...
  STODDARD AND BANGOR AROUND 330 PM...
  BLACK RIVER FALLS AND CATARACT AROUND 335 PM...
  SPARTA AND COON VALLEY AROUND 340 PM...
  MILLSTON AND FORT MC COY AROUND 345 PM...
  VIROQUA AND WESTBY AROUND 350 PM...
  

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4356 9066 4343 9067 4343 9120 4344 9123
      4379 9125 4398 9142 4399 9133 4404 9135
      4406 9131 4406 9122 4408 9115 4459 9116
      4460 9093 4451 9092 4451 9080 4439 9080
      4428 9032 4356 9030
TIME...MOT...LOC 2015Z 285DEG 43KT 4442 9116 4410 9117
          4387 9128 4382 9139

$$

BINAU
6 follow-up statements
000 
WWUS53 KARX 102031
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
331 PM CDT THU JUL 10 2008

WIC053-063-081-123-102115-
/O.CON.KARX.SV.W.0111.000000T0000Z-080710T2115Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
330 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR VERNON...LA CROSSE...MONROE AND JACKSON COUNTIES...

58 MPH WINDS WERE REPORTED AT THE LA CROSSE AIRPORT AT 317 PM.
TREES WERE DOWNED IN LA CRESCENT AT 318 PM.

SIGNIFICANT WIND DAMAGE IS LIKELY IN THE WARNING AREA.

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE ROUGHLY ALONG A LINE EXTENDING FROM FRANKLIN TO BANGOR TO WEST
SALEM TO BROWNSVILLE...MOVING EAST AT 49 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SPARTA AND BLACK RIVER FALLS AROUND 340 PM...
  VIROQUA AND CASHTON AROUND 350 PM...
  MILLSTON AROUND 355 PM...
  TOMAH AROUND 400 PM...
  LA FARGE AROUND 405 PM...
  HILLSBORO AROUND 415 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4356 9066 4343 9067 4343 9120 4344 9123
      4379 9125 4398 9142 4399 9133 4404 9135
      4406 9131 4406 9122 4408 9115 4459 9116
      4460 9093 4451 9092 4451 9080 4439 9080
      4428 9032 4356 9030
TIME...MOT...LOC 2030Z 285DEG 43KT 4417 9105 4400 9093
          4383 9101 4373 9115

$$

BINAU
000 
WWUS53 KARX 102044
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CDT THU JUL 10 2008

WIC053-063-081-123-102115-
/O.CON.KARX.SV.W.0111.000000T0000Z-080710T2115Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
344 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR VERNON...LA CROSSE...MONROE AND JACKSON COUNTIES...

50 TO 55 MPH WINDS WERE REPORTED AT THE SPARTA EXIT ON INTERSTATE 90 
AT 343 PM.

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM CATARACT TO SPARTA TO CASHTON TO
COON VALLEY...MOVING EAST AT 49 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VIROQUA AND WESTBY AROUND 350 PM...
  MILLSTON AROUND 355 PM...
  TOMAH AROUND 400 PM...
  LA FARGE AROUND 405 PM...
  HILLSBORO AROUND 415 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4356 9066 4343 9067 4343 9120 4344 9123
      4379 9125 4398 9142 4399 9133 4404 9135
      4406 9131 4406 9122 4408 9115 4459 9116
      4460 9093 4451 9092 4451 9080 4439 9080
      4428 9032 4356 9030
TIME...MOT...LOC 2044Z 285DEG 43KT 4412 9082 4394 9071
          4378 9079 4368 9093

$$

BINAU
000 
WWUS53 KARX 102052
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
352 PM CDT THU JUL 10 2008

WIC053-063-081-123-102115-
/O.CON.KARX.SV.W.0111.000000T0000Z-080710T2115Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
351 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR VERNON...EASTERN LA CROSSE...MONROE AND JACKSON COUNTIES...

50 TO 55 MPH WINDS HAVE BEEN REPORTED IN WESTBY...AND THE FOUR 
CORNERS AREA SINCE 345 PM.

AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM CATARACT TO SPARTA TO CASHTON TO
VIROQUA...MOVING EAST AT 49 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TOMAH AND LA FARGE AROUND 405 PM...
  HILLSBORO AROUND 410 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4356 9066 4343 9067 4343 9120 4344 9123
      4374 9120 4390 9109 4408 9115 4444 9102
      4451 9092 4451 9080 4439 9080 4428 9032
      4356 9031
TIME...MOT...LOC 2051Z 285DEG 43KT 4404 9074 4386 9064
          4370 9072 4360 9086

$$

BINAU
000
WWUS53 KARX 102059
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
359 PM CDT THU JUL 10 2008

WIC063-102109-
/O.CAN.KARX.SV.W.0111.000000T0000Z-080710T2115Z/
LA CROSSE WI-
359 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LA CROSSE COUNTY IS
CANCELLED...

LAT...LON 4356 9031 4356 9066 4343 9067 4343 9120
      4344 9123 4363 9121 4373 9091 4390 9090
      4428 9095 4439 9080 4428 9032
TIME...MOT...LOC 2059Z 280DEG 41KT 4411 9063 4383 9052
          4366 9061 4355 9072

$$

WIC053-081-123-102115-
/O.CON.KARX.SV.W.0111.000000T0000Z-080710T2115Z/
JACKSON WI-MONROE WI-VERNON WI-
359 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR VERNON...MONROE AND SOUTHEASTERN JACKSON COUNTIES...

55 TO 60 MPH WINDS HAVE BEEN REPORTED 1 MILE NORTH OF SPARTA WITH 
THIS LINE OF STORMS

60 MPH WINDS HAVE BEEN REPORTED AT FORT MCCOY.

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM MILLSTON TO 11 MILES SOUTH OF
TOMAH TO LA FARGE...MOVING EAST AT 47 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TOMAH AROUND 405 PM...
  HILLSBORO AROUND 415 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4356 9031 4356 9066 4343 9067 4343 9120
      4344 9123 4363 9121 4373 9091 4390 9090
      4428 9095 4439 9080 4428 9032
TIME...MOT...LOC 2059Z 280DEG 41KT 4411 9063 4383 9052
          4366 9061 4355 9072

$$

BINAU
000 
WWUS53 KARX 102108
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
408 PM CDT THU JUL 10 2008

WIC053-081-123-102115-
/O.CON.KARX.SV.W.0111.000000T0000Z-080710T2115Z/
JACKSON WI-MONROE WI-VERNON WI-
408 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR VERNON...EASTERN MONROE AND SOUTHEASTERN JACKSON COUNTIES...

60 TO 65 MPH WINDS WERE REPORTED IN TUNNEL CITY AT 408 PM.

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM TOMAH TO ELROY TO LA FARGE...
MOVING EAST AT 47 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HILLSBORO AROUND 415 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4356 9031 4356 9066 4343 9067 4343 9120
      4344 9123 4360 9090 4374 9057 4391 9063
      4423 9086 4436 9072 4428 9033
TIME...MOT...LOC 2108Z 280DEG 41KT 4408 9049 4380 9038
          4363 9047 4352 9059

$$

BINAU
000 
WWUS53 KARX 102115
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
415 PM CDT THU JUL 10 2008

WIC053-081-123-102125-
/O.EXP.KARX.SV.W.0111.000000T0000Z-080710T2115Z/
JACKSON WI-MONROE WI-VERNON WI-
415 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR VERNON...EASTERN MONROE AND
SOUTHEASTERN JACKSON COUNTIES EXPIRES AT 415 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING REMAINS SEVERE BUT WILL LIKELY
MOVE OUT OF THE WARNED AREA SHORTLY. THIS WARNING WILL BE ALLOWED TO 
EXPIRE ON TIME. AREAS FROM BENDERS CORNERS TO VALLEY JUNCTION CAN 
EXPECT WINDS TO 55 MPH THROUGH 420 PM...AFTER WHICH THE STORMS WILL 
SHIFT OUT OF THE COUNTY.

LAT...LON 4356 9031 4356 9066 4343 9067 4343 9120
      4344 9123 4360 9090 4374 9057 4391 9063
      4423 9086 4436 9072 4428 9033
TIME...MOT...LOC 2115Z 280DEG 41KT 4406 9038 4377 9027
          4361 9037 4350 9049

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:17 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 10, 2:17 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
217 PM CDT THU JUL 10 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA AND SEVERE THREATS
TONIGHT THRU FRIDAY NIGHT...HEAT INDICES ON FRIDAY.

18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED OVER EASTERN MT WITH
TROUGHING TO THE SOUTH INTO CO AND A WARM FRONTAL BOUNDARY TO THE
SOUTHEAST ACROSS ND TO CENTRAL MN/SOUTHERN WI. WARM...UNSTABLE
AIRMASS...WITH LAPS SFC BASED CAPE IN THE 1.5K TO 3.5K J/KG RANGE...
SOUTH OF THIS BOUNDARY ACROSS SOUTHERN MN/MUCH OF IA. THIS AIRMASS
FEEDING/LIFTING INTO A COUPLE OF CONVECTIVE COMPLEXES EARLY THIS
AFTERNOON. ONE LESSER ORGANIZED OVER EASTERN IA/SOUTHERN WI/NORTHERN
IL...BUT STILL GENERATING STRONG TO SEVERE STORMS JUST SOUTH OF THE
FORECAST AREA. THE OTHER...MORE ORGANIZED AND DROPPING SOUTHEAST
ALONG THE BOUNDARY...GENERATING SEVERE STORMS WITH LARGE HAIL/
DAMAGING WINDS NEAR KMSP. THIS COMPLEX OF STORMS ABOUT TO MOVE
SOUTHEAST ACROSS THE FORECAST AREA DURING THE MID AFTERNOON HOURS.

NO ISSUES NOTED WITH 10.12Z NAM/GFS INITIALIZATIONS. NAM/GFS
SOLUTIONS QUITE SIMILAR FOR TONIGHT INTO SUN NIGHT...BUT FOR SOME
USUAL MESO-SCALE/CONVECTION DIFFERENCES. GFS LOOKS TO SUFFER
CONVECTIVE FEEDBACK OVER WI TONIGHT...WITH A 53 UNIT VORTICITY
MAXIMA OVER EAST CENTRAL WI AT 06Z. DPROG/DT OF 500MB HGTS AT
10.12Z SHOWED NAM/GFS WITH RATHER GOOD RUN-TO-RUN CONSISTENCY AND
LITTLE TRENDING FROM THEIR 09.12Z AND 08.12Z RUNS. AT THE SURFACE...
FRONTAL PASSAGE FRI NIGHT LOOKS HAVE TRENDED ABOUT 3HRS SLOWER THAN
THE RUNS OF 09.12Z...WHICH IS NOW VERY SIMILAR TO THE TIMING OF THE
ECMWF/UKMET RUNS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS
REASONABLE WITH THE SFC MASS FIELDS ACROSS THE NORTH CENTRAL CONUS.
A BLEND OF NAM/GFS LOOKED BEST WITH THE 12Z-18Z PRECIP ACROSS THE
CENTRAL CONUS...WHILE NAM RUNS OF 09.12Z THRU 10.12Z WERE BETTER
WITH THE CONVECTIVE COMPLEX/PRECIP ACROSS MN THIS MORNING. PER WV
IMAGERY...BOTH MODELS APPEAR REASONABLE WITH THE SHORTWAVE FEATURES
ACROSS CAN/NORTHERN CONUS. LEANED TOWARD NAM THIS CYCLE WITH ITS
BETTER PERFORMANCE ON UPPER MIDWEST CONVECTION THE PAST 24HRS AND
GFS LOOKING TO DEVELOP CONVECTIVE FEEDBACK TONIGHT. HOWEVER...BEYOND
TONIGHT FAVORING ONE OVER THE OTHER LOOKS TO HAVE LITTLE IMPACT ON
THE SENSIBLE WEATHER. SHORT TERM FORECAST CONFIDENCE AVERAGE TO
GOOD THIS CYCLE.

IN THE SHORT TERM...DISTANCE-SPEED TOOL APPLIED TO CONVECTION JUST
NORTHWEST OF THE FORECAST AREA HAS IT SOUTHEAST OF THE FORECAST
AREA BY THIS EVENING. HOWEVER...THIS COMPLEX WILL LAY OUT AN OUTFLOW
BOUNDARY TO ITS SOUTHWEST/ENHANCE THE WARM FRONTAL BOUNDARY ALREADY
IN PLACE. SOUTH SFC FLOW AND SOUTHWEST 850MB FLOW OF MOIST UNSTABLE
AIR WILL CONTINUE INTO/OVER THIS BOUNDARY TONIGHT. RAISED SHRA/TSRA
CHANCES MOST AREAS...ESPECIALLY THIS EVENING WITH GREATER LINGERING
INSTABILITY AND A PORTION OF THE LOW LEVEL JET POINTED AT THE AREA.
THE WARM FRONT/OUTFLOW BOUNDARY LIFTS NORTH OF THE AREA LATER
TONIGHT/FRI MORNING. LITTLE REMAINS FOR A FOCUS FOR CONVERGENCE/
LIFT/CONVECTIVE INITIATION OVER THE AREA FOR MUCH OF FRI. A VERY
WARM/MOIST/UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE AREA FOR FRI
WITH MODEL SOUNDINGS INDICATING LITTLE IN THE WAY OF CAPPING ALOFT.
ARX WRF...GFS...SREF INDICATING BROAD SOUTHERLY FLOW AND WEAK SFC-
850MB IN THIS AIRMASS...WITH LACK OF A CAP AND MIXED LAYER CAPES OF
1.5K TO 2.5K J/KG MAY BE ENOUGH TO INITIATE CONVECTION IN THE WARM
SECTOR DURING THE AFTERNOON. ADDED A SMALL TSRA CHANCE TO FRI
AFTERNOON FOR NOW.

AIRMASS OVER THE AREA ON FRI WILL BE VERY WARM/MUGGY. COMBINATION OF
TEMPS IN THE UPPER 80S/LOWER 90S AND DEW POINTS IN THE UPPER 60S/
LOWER 70S WILL PUSH HEAT INDICES INTO THE 95-100 DEGREE RANGE. ANY
FURTHER RISE OF EITHER THE DEW POINTS OR TEMPS WOULD SEND INDICES
INTO ADVISORY RANGE. MID CREW WILL HAVE TO CONTINUE TO EVALUATE
LATEST TEMP/DEW POINT TRENDS AND NEED FOR HEAT ADVISORY FRI
AFTERNOON.

BY FRI NIGHT...A VIGOROUS UPPER TROUGH/SHORTWAVE MOVING ACROSS
SOUTHERN CAN AND SFC LOW LIFTING OUT OF THE NORTHERN PLAINS WILL
DRIVE A STRONG COLD FRONT WILL BE PUSHING INTO THIS AIRMASS DURING
THE AFTERNOON...BUT WEST OF THE FORECAST AREA. FRONT EXPECTED TO
TRIGGER A LINE OF STRONG/SEVERE STORMS DURING THE AFTERNOON ACROSS
WESTERN MN/IA. LATEST MODEL/ ENSEMBLE CONSENSUS HAS THE FRONT MOVING
INTO THE FORECAST AREA AFTER 03Z SAT. SLIGHT RISK SEVERE CENTERED ON
FRI EVENING STILL ON TRACK...SEE SWODY2 FOR MORE DETAILS. HOWEVER...
THE SLIGHTLY SLOWER FRONTAL TIMING MAY SPARE THE FORECAST AREA THE
BRUNT OF SEVERE STORM POTENTIAL ACCOMPANYING THIS FRONTAL PASSAGE...
WITH CAPE BEGINNING TO DIMINISH DURING THE MID EVENING HOURS. FRONT
USHERS COOLER...DRIER...STABLE AIRMASS ACROSS THE AREA FOR THE
WEEKEND. DEW POINTS FOR MUCH OF SAT THRU SUN NIGHT EXPECTED TO BE IN
THE 50S PERHAPS SOME UPPER 40S...FOR A MUCH MORE COMFORTABLE...
QUIETER WEEKEND WEATHER-WISE. PREVIOUS FORECAST INCLUDED A SMALL
-SHRA/-TSRA CHANCE OVER THE NORTHEAST END OF THE FORECAST AREA FOR
SUN AFTERNOON. THIS CONTINUES TO LOOK REASONABLE WITH MODEL SOUNDING
SHOWING SOME WEAK INSTABILITY WITH DIURNAL WARMING UNDER THE 850-
700MB COLD POOL.

GENERALLY FAVORED A BLEND OF GFS-MAV/NAM-MET MOS LOWS FOR TONIGHT/
FRI NIGHT/SAT NIGHT. FAVORED WARMER GFS GUIDANCE HIGHS FRI. GUIDANCE
HIGHS SIMILAR AND LOOK REASONABLE FOR SAT. USED A BLEND OF 10.12Z
GFS MEX...10.00Z GFS ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS
SUN/SUN NIGHT.

.LONG TERM...MONDAY THROUGH THURSDAY

10.00Z MEDIUM RANGE MODELS/ENSEMBLE MEAN IN REASONABLY GOOD
AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS FOR THE MON THRU
THU PERIOD. FORECAST CONFIDENCE IN THE LONG TERM ON THE GOOD SIDE
THIS CYCLE. TREND LOOKS TO BE TOWARD A BIT STRONGER SHORTWAVE TROUGH
ACROSS CENTRAL CAN ON TUE...BUT THIS WELL NORTH OF THE FORECAST
AREA. CANADIAN HIGH DRIFTS OVER THE AREA MON...MOVING EAST OF THE
AREA TUE. SOUTHERLY RETURN FLOW SPREADS ACROSS THE AREA TUE WITH AN
INCREASE OF SFC-850MB MOISTURE. MOISTURE/INSTABILITY AXIS REMAINS
WEST OF THE FORECAST AREA UNTIL TUE NIGHT...THUS MON/TUE LOOKING
DRY. RIDGING ALOFT FLATTENS FOR MID-WEEK WITH STRONGER TROUGHING
DEVELOP IN THE NORTHERN PLAINS FOR WED/THU. SFC-850MB TROUGH/FRONT
SLIDES INTO/ ACROSS THE AREA DURING THIS PERIOD...WITH MOISTURE/
INSTABILITY CONTINUING TO INCREASE ACROSS THE AREA AHEAD OF THESE
FEATURES. SHRA/TSRA CHANCES INCREASE FROM TUE NIGHT INTO THU...AND
PREVIOUS GRID-SET ALREADY HAD MUCH OF THIS RATHER WELL DETAILED.
TEMPERATURES START THE PERIOD BELOW NORMAL ON MON...RETURNING TO
NEAR/ABOVE NORMAL IN THE SOUTHERLY FLOW FOR TUE-THU. USED A BLEND OF
GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS THRU THE
PERIOD.

&&

.AVIATION...TONIGHT AND FRIDAY

THUNDERSTORMS MOVING INTO THE AREA AT THE BEGINNING OF THE PERIOD...
AND PERIODIC THUNDER SHOULD IMPACT TAF SITES THROUGH REMAINDER OF
THE AFTERNOON. AFTER COMPLEX MOVES THROUGH...SHOULD SEE DRY
WEATHER...HOWEVER IT IS POSSIBLE FOR MORE SHOWERS/STORMS TO DEVELOP
LATE TONIGHT/EARLY FRIDAY MORNING ALONG BOUNDARY FORMED FROM TODAY/S
STORMS. THIS IS QUITE UNCERTAIN AT THIS POINT SO CONTINUED TO JUST
MENTION CB/S IN THE TAFS. WHILE BOUNDARY LAYER WILL BE VERY MOIST...
DEWPOINTS MID TO UPPER 60S AND LOW TEMPERATURES AROUND 70 DEGREES...
NIGHT-TIME INVERSION WILL DEVELOP. THINKING IS THAT VISIBILITIES
WILL BE REDUCED AT LEAST TO MVFR CATEGORY FOR A FEW HOURS IN THE
MORNING. THEN...DRY FOR MUCH OF THE DAY FRIDAY...HOWEVER STRONG COLD
FRONT WILL TRACK ACROSS THE TAF SITES FRIDAY EVENING. THIS FRONT
WILL CAUSE THE DEVELOPMENT OF THUNDERSTORMS...SOME MAY BE STRONG TO
SEVERE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

AVIATION..........BROOKS
SHORT/LONG TERM...RRS
Hazardous weather outlook, Jul 10, 11:35 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1135 AM CDT THU JUL 10 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1135 AM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX WILL MOVE SOUTHWARD THROUGH THE AREA THIS
AFTERNOON AND INTO THIS EVENING. SEVERE STORMS ARE POSSIBLE WITHIN
THIS COMPLEX...WITH DAMAGING WINDS AND LOCALLY HEAVY RAIN BEING THE
MAIN THREATS. THE MOST FAVORABLE TIME FOR THESE STORMS TO MOVE
THROUGH THE AREA WILL BE FROM 2 PM INTO THE EARLY EVENING HOURS.
IT IS ALSO POSSIBLE FOR MORE STORMS TO DEVELOP OVERNIGHT...WITH
DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN BEING THE MAIN
THREATS. IT IS STILL UNCERTAIN HOWEVER THE TIMING AND AREAL EXTENT
OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...VERY WARM TEMPERATURES SHOULD INHIBIT THUNDERSTORM
DEVELOPMENT UNTIL LATE IN THE DAY...WHEN STORMS ARE EXPECTED TO
INITIATE ALONG A COLD FRONT APPROACHING THE AREA. FAVORABLE
INSTABILITY AND WIND PROFILES SUPPORT A DISTINCT POSSIBILITY FOR
SEVERE STORMS. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
WOULD BE THE PRIMARY THREATS. THE MOST FAVORABLE TIME SHOULD BE
FRIDAY EVENING AND PERHAPS THE EARLY MORNING HOURS OF SATURDAY...
ALTHOUGH THE ISOLATED TORNADO POTENTIAL FAVORS FRIDAY EVENING.

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED TO BE A FACTOR FRIDAY...WITH
HEAT INDICES OF 95 TO 100 DURING THE AFTERNOON AND EARLY EVENING.

THUNDERSTORM CHANCES RETURN TUESDAY AND TUESDAY NIGHT. AT THIS
TIME...THERE WAS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM
POTENTIAL IN THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR ACTIVATION BETWEEN 2 PM
AND 9 PM...LATER TONIGHT AND THEN AGAIN FRIDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON/BROOKS

In the hours before

Local storm report, Jul 10, 3:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
306 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND GST     2 NW TREMPEALEAU        44.03N 91.46W
07/10/2008  E60 MPH          TREMPEALEAU        WI   LAW ENFORCEMENT

            ESTIMATED AT PEROT STATE PARK WITH LOTS OF LARGER LIMBS
            DOWN.

&&

SHEA
Local storm report, Jul 10, 3:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND GST     1 W ARCADIA             44.25N 91.51W
07/10/2008  E70 MPH          TREMPEALEAU        WI   LAW ENFORCEMENT

&&

DAVIS
Local storm report, Jul 10, 3:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
311 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             3 SE ROCHESTER          43.98N 92.43W
07/10/2008  E0.75 INCH       OLMSTED            MN   AMATEUR RADIO

&&

SHEA
Local storm report, Jul 10, 3:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND GST     INDEPENDENCE            44.36N 91.42W
07/10/2008  E60 MPH          TREMPEALEAU        WI   LAW ENFORCEMENT

&&

DAVIS
Local storm report, Jul 10, 3:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
313 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     WINONA                  44.05N 91.66W
07/10/2008                   WINONA             MN   AMATEUR RADIO

            TREES DOWN IN THE CITY

&&

SHEA
Local storm report, Jul 10, 3:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
313 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     WINONA                  44.05N 91.66W
07/10/2008                   WINONA             MN   AMATEUR RADIO

            TREES DOWN IN THE CITY

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:36 PM CDTSevere Thunderstorm WarningARXBuffalo54 min
Jul 10, 2:27 PM CDTSevere Thunderstorm WarningARXBuffalo, La Crosse, Trempealeau63 min
Jul 10, 3:27 PM CDTSevere Thunderstorm WarningARXTrempealeau15 min
Jul 10, 4:04 PM CDTSevere Thunderstorm WarningARXRichland41 min
Jul 10, 4:06 PM CDTSevere Thunderstorm WarningARXAdams, Juneau54 min
Jul 10, 4:58 PM CDTSevere Thunderstorm WarningARXAdams20 min
Jul 10, 6:40 PM CDTSevere Thunderstorm WarningARXGrant50 min
Jul 10, 6:44 PM CDTFlash Flood WarningARXGrant3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.